Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Feb 22, 2011, 3:40 AM EST for Adams County, Ohio. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2011, 3:40 AM EST (08:40 UTC)
- Expired
- Feb 22, 2011, 8:47 AM EST
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 15.48 ft at Feb 22, 2011, 5:00 AM EST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
994 WGUS41 KILN 220840 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 340 AM EST TUE FEB 22 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC001-221746- /O.NEW.KILN.FL.W.0002.110222T0840Z-110222T1746Z/ /WUNO1.1.ER.110222T0834Z.110222T1000Z.110222T1146Z.NO/ 340 AM EST TUE FEB 22 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * UNTIL THIS AFTERNOON. * AT 3 AM THE STAGE WAS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BEFORE DAYBREAK. THE RIVER WILL FALL BELOW FLOOD STAGE BY MID MORNING. * AT STAGES NEAR 15.0 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN ADAMS COUNTY NEAR OHIO BRUSH CREEK. $$
1 follow-up statement
995 WGUS81 KILN 221347 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 847 AM EST TUE FEB 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... OHIO BRUSH CREEK ABOVE WEST UNION OHC001-221417- /O.CAN.KILN.FL.W.0002.000000T0000Z-110222T1746Z/ /WUNO1.1.ER.110222T0834Z.110222T1000Z.110222T1155Z.NO/ 847 AM EST TUE FEB 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHIO BRUSH CREEK ABOVE WEST UNION * AT 8 AM THE STAGE WAS 13.6 FEET. * THE RIVER FELL BELOW FLOOD STAGE THIS MORNING. * FLOOD STAGE IS 15 FEET. * THE RIVER WILL CONTINUE TO FALL TO 6.1 FEET BY TOMORROW MORNING. * AT STAGES NEAR 15.0 FEET, FLOODING OF MAINLY LOWLAND AREAS OCCURS IN ADAMS COUNTY NEAR OHIO BRUSH CREEK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 22, 12:54 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 22, 12:54 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1254 AM EST TUE FEB 22 2011 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH OF THE REGION TONIGHT AS LOW PRESSURE MOVES EAST ACROSS THE OHIO VALLEY. A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE REGION ON TUESDAY...BEFORE HIGH PRESSURE BUILDS IN TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... UPDATED FORECAST TO END ADVISORY ACROSS THE EAST. PCPN IS ENDING QUICKLY FROM W TO E. HAVE IT ENDED BY 06Z. THINK I WILL LEAVE THE ADVISORY UP FOR A FEW HOURS IN THE E TO ALLOW THE ROAD CREWS TO WORK ON THE ROADS...EVEN THOUGH THE PCPN HAS JUST ABOUT ENDED. SLOWED THE RETURN OF THE SNOW SHOWERS WITH THE INVERTED TROF LATE TONIGHT A LITTLE BIT. LOW TEMPS LOOK GOOD FOR RIGHT NOW. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... A LINGERING TROUGH AXIS WILL LINGER ACROSS THE FORECAST AREA ON TUESDAY...COMBINING WITH SOME MID LEVEL VORT ENERGY TO PRODUCE SOME ADDITIONAL LIGHT PRECIPITATION ACROSS THE AREA. THIS SHOULD BE NO MORE THAN A FEW TENTHS OF AN INCH OF SNOW...WITH SOME MIXING WITH RAIN IN THE SOUTH. HIGH PRESSURE WILL BUILD IN BY TUESDAY NIGHT...LEADING TO THE COLDEST TEMPS OF THE FORECAST PERIOD. DROPPED BELOW GUIDANCE HERE WITH CLEARING EXPECTED TO HELP THINGS GO AROUND 5 DEGREES BELOW THE MIN TEMPS ON MONDAY NIGHT. A MODERATING TREND WILL BEGIN ON WEDNESDAY...WITH SOUTHERLY FLOW BEGINNING AS THE SURFACE HIGH MOVES TO THE EAST. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... HAVE USED A BLEND OF HPC GUIDANCE AND THE 00Z ECMWF FOR THE LONG TERM FCST AS MODELS CONTINUE TO STRUGGLE WITH S/WV ENERGY EJECTING OUT OF THE SWRN U.S...INTO THE PLAINS...THEN INTO THE OHIO VALLEY. THIS BLENDED SOLUTION OFFERS THE BEST CONTINUITY THROUGH AT LEAST THE FIRST PART OF THE WEEKEND. THAT SAID...FOR WEDNESDAY NIGHT INTO THURSDAY...A COLD FRONT WILL SAG SE INTO THE WESTERN/SRN GREAT LAKES REGION. AT THIS TIME...IT APPEARS THAT THE FRONT WILL MAKE IT AS FAR SE AS NW OHIO. INCREASING WARM...MOIST ASCENT AHEAD OF THIS BOUNDARY WILL SPREAD SHOWERS INTO THE AREA FROM WEST TO EAST WEDNESDAY NIGHT INTO THURSDAY. AS UPPER LEVEL ENERGY EJECTS OUT OF THE PLAINS AND INTO THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY...SFC LOW PRESSURE WILL RIDE NE ALONG AFOREMENTIONED FRONTAL BOUNDARY. THESE FEATURES WILL BRING A HIGH CHANCE FOR RAIN...SOME OF WHICH COULD BE MODERATE TO LOCALLY HEAVY. RECENT SNOWMELT AND RAINFALL HAVE/WILL RESULT IN RISING CREEKS...STREAMS...AND RIVERS. HENCE...THIS WEATHER EVENT/S ADDITIONAL RAINFALL MAY BRING A HEIGHTEN THREAT FOR FLOODING. WILL CONTINUE TO MENTION THIS IN THE HWO. LOW PRESSURE WILL PULL NE OF THE REGION ON FRIDAY...ALLOWING COLDER AIR TO WORK BACK INTO THE AREA. MOST OF THE PCPN WILL BE ON THE WANE WHEN THE COLDEST AIR FILTERS BACK IN...SO NOT MUCH IN THE WAY OF SNOW IS EXPECTED ON THE BACK SIDE OF THE DEPARTING SYSTEM. HIGH PRESSURE IS THEN FCST TO BUILD INTO THE REGION FRIDAY NIGHT...MOVING ACROSS THE OHIO VALLEY ON SATURDAY. A LOT OF UNCERTAINTY EXISTS IN THE REMAINDER OF THE EXTENDED PERIOD SUNDAY INTO MONDAY AS MODELS CONTINUE TO OFFER VARYING SOLUTIONS TO S/WV ENERGY EJECTING NE INTO THE OHIO VALLEY. THERE COULD BE ANOTHER SUBSTANTIAL RAIN EVENT DURING THIS PERIOD. HOWEVER...AS MENTIONED...CONFIDENCE IS QUITE LOW ATTM. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LOW CLOUDS WILL PERSIST THROUGH MOST OF THE TAF PERIOD. CEILINGS AROUND THE MVFR/IFR THRESHOLD WILL CONTINUE THROUGH THE NIGHT AND INTO THE MORNING. A DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE AREA AFTER 12Z WHICH WILL BRING A BRIEF PERIOD OF SNOW SHOWERS. AT THIS POINT IT APPEARS THE GREATEST IMPACT WILL BE FROM KDAY TO KILN. ONCE THIS DISTURBANCE PASSES EXPECT CEILINGS TO LIFT TO ABOVE 2000 FT ALTHOUGH STILL REMAIN MVFR. THERE IS A CHANCE THAT CLOUDS COULD BECOME VFR LATE IN THE TAF PERIOD. .OUTLOOK...MVFR CEILINGS WILL CONTINUE INTO LATE TUESDAY NIGHT. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED TO DEVELOP AGAIN ON THURSDAY AND REMAIN THROUGH FRIDAY WITH IFR CEILINGS AND VISIBILITIES LIKELY LATE THURSDAY NIGHT INTO FRIDAY MORNING. MVFR CEILINGS MAY THEN PERSIST THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...NOVAK/SITES SHORT TERM...HATZOS LONG TERM...HICKMAN AVIATION...
Hazardous weather outlook, Feb 22, 12:27 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1227 AM EST TUE FEB 22 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-230530- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1227 AM EST TUE FEB 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. ELEVATED LEVELS WILL OCCUR ON RIVERS AND STREAMS DUE TO EARLIER RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL RAINFALL ON THURSDAY AND THURSDAY NIGHT WILL RESULT IN ELEVATED LEVELS ON RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Feb 21, 10:01 PM EST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EST MON FEB 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM FREEZING RAIN SPRINGFIELD 39.93N 83.80W
02/21/2011 M0.20 INCH CLARK OH TRAINED SPOTTER
&&Local storm report, Feb 21, 10:03 PM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EST MON FEB 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM FREEZING RAIN BALTIMORE 39.85N 82.61W
02/21/2011 M0.20 INCH FAIRFIELD OH TRAINED SPOTTER
&&Local storm report, Feb 21, 10:49 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1049 PM EST MON FEB 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM SNOW WAPAKONETA 40.57N 84.19W
02/21/2011 E5.0 INCH AUGLAIZE OH PUBLIC
&&Local storm report, Feb 21, 11:33 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1133 PM EST MON FEB 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM SNOW KENTON 40.64N 83.61W
02/21/2011 M7.0 INCH HARDIN OH DEPT OF HIGHWAYS
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 10:15 PM EST | River Flood Warning | ILN | Hamilton | 8 hr |
| Feb 22, 6:58 AM EST | River Flood Warning | ILN | Pike, Scioto | 22 hr |
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.